Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 12, 2017, 7:25 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 7:25 PM CDT (00:25 UTC)
- Expired
- May 12, 2017, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
971
WGUS54 KMEG 130025
FFWMEG
MSC017-095-130230-
/O.NEW.KMEG.FF.W.0022.170513T0025Z-170513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
725 PM CDT FRI MAY 12 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Chickasaw County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
* Until 930 PM CDT
* At 724 PM CDT...Doppler Radar estimates 1 to 2 inches of rain has
occurred in the past 30 minutes. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain in the next hour.
* Some locations that will experience flooding include...
Amory, Aberdeen, Prairie, New Wren, Hatley, Gattman, New Hamilton,
Binford, Sipsey Fork, Becker, Quincy, Egypt, Splunge, Wise Gap,
Athens, Wren, Strong, Mc Condy, East Aberdeen and Bigbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
3403 8852 3405 8821 3375 8825 3375 8832
3372 8833 3368 8838 3369 8839 3367 8842
3365 8851
$$1 follow-up statement
199
WGUS74 KMEG 130221
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
921 PM CDT FRI MAY 12 2017
MSC017-095-130231-
/O.EXP.KMEG.FF.W.0022.000000T0000Z-170513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw MS-Monroe MS-
921 PM CDT FRI MAY 12 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CHICKASAW AND MONROE
COUNTIES WILL EXPIRE AT 930 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
3403 8852 3405 8821 3375 8825 3375 8832
3372 8833 3368 8838 3369 8839 3367 8842
3365 8851
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:41 PM CDT, 44 minutes earlier.
Area forecast discussion, May 12, 6:41 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 641 PM CDT Fri May 12 2017 .UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 221 PM CDT Fri May 12 2017/ DISCUSSION...Water Vapor Satellite trends this afternoon show an upper level low centered over Southwest Arkansas with a 700 mb deformation zone extending northeast into the Mid-South. This has resulted in additional development of showers and a few isolated showers and thunderstorms across the Lower Mississippi Valley as indicated by regional WSR-88D radars. As of 2 PM CDT, temperatures across the forecast area range mostly from the upper 60s to lower 70s across most locations with the exception of lower 60s over extreme Northeast Arkansas, and readings near the middle 70s towards Central Mississippi. Showers and a few embedded thunderstorms will gradually begin to diminish across the Mid-South tonight as the upper level low moves southeast away from the area. Lows tonight will be slightly cooler in the middle 50s near the MO/KY border and upper 50s to lower 60s south. A ridge of high pressure will build in across the region this weekend through Wednesday of next week with mainly rain free conditions expected and temperatures in the middle to upper 70s on Saturday gradually rising into the middle to upper 80s towards the middle of next week. Long term models indicate some potential for showers and thunderstorms to return to the Mid-South towards late next week as the upper level ridge moves east allowing for shortwaves embedded within southwest flow aloft to move across the Lower Mississippi Valley. CJC && .AVIATION... 00Z TAFs Upper low was centered over the northwest MS delta, southwest of MEM at 2330Z. TSRA were confined to an area along and south of a warm front from TUP to GWO. Of the four TAF sites, TUP will be the only terminal with a short term TS concern persisting into the early evening. A narrow strip of post frontal MVFR cigs north of MEM was noted on METARs at 23Z, and picked up by the 18z NAM. These lower CIGs may impact MEM during the early evening, before drier air arrives behind the departing upper low. MVFR ceilings will persist longest at TUP, likely through the overnight. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 12, 7:37 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 737 AM CDT Fri May 12 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 737 AM CDT Fri May 12 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong storms with gusty winds and small hail are possible across North Mississippi this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Special weather statement, May 12, 4:22 PM CDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Memphis TN 422 PM CDT FRI MAY 12 2017 MSZ015-023-122145- Pontotoc MS-Chickasaw MS- 422 PM CDT FRI MAY 12 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT FOR... Southeastern Pontotoc County in northeastern Mississippi... Northeastern Chickasaw County in northeastern Mississippi... At 421 PM CDT...a strong thunderstorm producing dime size hail was located over Houlka, or 10 miles north of Houston, moving east at 10 mph. Very heavy rain is also possible with this thunderstorm. People in southeastern Pontotoc and northeastern Chickasaw Counties should monitor this storm closely. LAT...LON 3398 8904 3407 8907 3420 8887 3398 8880 TIME...MOT...LOC 2121Z 261DEG 10KT 3405 8901
Special weather statement, May 12, 5:41 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
541 PM CDT FRI MAY 12 2017
MSZ020-021-122315-
Tallahatchie MS-Yalobusha MS-
541 PM CDT FRI MAY 12 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Northeastern Tallahatchie County in northwestern Mississippi...
Southwestern Yalobusha County in northwestern Mississippi...
At 540 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds at least 35 mph was located near Charleston, moving
southeast at 20 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Tallahatchie and southwestern Yalobusha
Counties should monitor this storm closely.
LAT...LON 3381 9004 3385 9015 3415 9011 3396 8973
3390 8978 3390 8992 3383 8993 3382 8998
3381 8998
TIME...MOT...LOC 2240Z 303DEG 16KT 3404 9009Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.